Maybe someone has some insight on my husbands problem. He had 3 blood clots a few weeks ago - rushed him to the hospital. They put him on heparin drip - the clot in his heart & lung disappeared but one in his left calf did not. His left foot & ankle began to swell last Wed. & they did a venous doppler. The clot had not changed but he has almost a 100% blockage. When he came home from the hospital the first time he was on 5 mg coumadin, then they changed it to 4 mg & now they have him on 2 mg & he is in the hospital again because they hemotologist is trying to get it regulated between 2.0 & 3.0. They have no answer as to why his foot & ankle started to swell all of a sudden - could hit have possible been due to the coumadin making his blood so thin? They said my husband must be really sensitive to coumadin. Does anyone know very much about coumadin?
I assume it was higher when they first put him on coumadin to get it in the system. They should have given you a handbook on coumadin, if not demand one. The Internet has plenty of info., search on the company of his brand.
Vitamin K can effect the drug. A lot of green vegies are high on that. Be sure he get's the level checked frequently until they get it under control.